Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 14, 2021, 4:58 PM CDT for Washington County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 4:58 PM CDT (21:58 UTC)
- Expired
- Aug 14, 2021, 5:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.00 in
- Wind
- 40
County Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 128 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1302 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
823
WWUS84 KJAN 142158
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
458 PM CDT Sat Aug 14 2021
MSZ019-034-035-040-041-142245-
Washington MS-Sharkey MS-Humphreys MS-Sunflower MS-Issaquena MS-
458 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southern Sunflower,
southern Washington, north central Issaquena, northwestern Humphreys
and northwestern Sharkey Counties through 545 PM CDT...
At 458 PM CDT, Doppler radar was tracking a strong thunderstorm near
Glen Allan, or 10 miles south of Avon, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hollandale, Inverness, Isola, Darlove, Grace, Panther Burn, Estill,
Nitta Yuma, Delta City, Murphy, Glen Allan, Mayersville and Arcola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3323 9045 3286 9105 3298 9109 3298 9113
3301 9117 3304 9113 3306 9112 3308 9115
3314 9109 3324 9103 3342 9045
TIME...MOT...LOC 2158Z 329DEG 10KT 3308 9103
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
TWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 14, 2:27 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 14, 2:27 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Jackson MS 227 PM CDT Sat Aug 14 2021 .DISCUSSION... This afternoon through Sunday: Convective coverage has increased during the heating of the day across much of northeast LA, southeast AR, and parts of southwest MS. This is mainly along a remnant outflow boundary leftover from overnight convection. However, we are also seeing isolated shower development over the northern part of the area where the atmosphere has had more time to recover from morning convection. It's humid once again, with heat indices in a few spots up around 105F-110F at times, though not consistently so. Expect the highest concentration of convection through the early evening to continue to be across the south/west portion of the area. Overnight, we may see activity shift back to the north as a weak front dips into the Mid South (but appears unlikely to actually make it into our area). Once again tomorrow, we're looking for another round of scattered to numerous showers and storms, with coverage diurnally-driven (more focused in the afternoon hours) but overnight/morning activity not out of the question either given proximity of the front and mid level disturbances. Locally heavy downpours will remain possible into tomorrow given the potential for erratic storm motions and rather moist airmass with 2"+ PWs forecast. /DL/ Sunday night through Friday... Remnants of what was Tropical Depression Fred are expected to reorganize and strengthen, and move toward the northern Gulf Coast, shifting much of the flow to more easterly by Sunday evening over the forecast area. Pops dominate the forecast with a continuation of diurnal showers and thunderstorms. Better chances of course in the afternoon, with heat of day...but with proximity of tropical system to the east...pops continue through the overnight east of I-55. Although temperatures are seasonably warm throughout the forecast, a warming trend kicks in around midweek in the wake of Fred...and the weakening of the subtropical ridge...allowing some of the Southwest heat to edge into the region. In the ECMWF, 850mb temps start to approach 19C-21C by Friday afternoon. Towards the latter half of the week, parts of the Delta and west the I-55 corridor may be close to heat indices approaching 105F/heat advisory criteria. && .AVIATION... 18Z TAF discussion: VFR predominate this afternoon outside of scattered SHRA/TS which exist primarily along and south of I-20. Brief categorical reductions will be possible in these, mainly through early evening. Patchy fog cannot be ruled out late tonight into early Sunday morning, and a brief period of MVFR ceilings is possible around daybreak. Additional SHRA/TS are expected later in the day on Sunday. Outside of this, VFR conditions will continue. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 90 72 89 / 49 72 47 62 Meridian 72 91 71 88 / 46 72 48 54 Vicksburg 74 90 73 89 / 42 65 34 57 Hattiesburg 73 92 72 89 / 42 67 38 53 Natchez 72 89 72 89 / 41 65 32 54 Greenville 72 88 71 87 / 37 57 33 56 Greenwood 72 89 71 87 / 39 66 41 65 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/HJS
Hazardous weather outlook, Aug 14, 1:08 PM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 108 PM CDT Sat Aug 14 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151815- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 108 PM CDT Sat Aug 14 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and central and south Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. DL && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 14, 2:48 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
248 PM CDT Sat Aug 14 2021
LAZ016-142015-
Madison LA-
248 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southwestern Madison
Parish through 315 PM CDT...
At 248 PM CDT, Doppler radar was tracking a strong thunderstorm near
Somerset, or 13 miles southwest of Tallulah, moving northwest at 10
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southwestern
Madison Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3232 9127 3224 9119 3223 9122 3221 9124
3223 9128 3222 9128 3221 9131 3220 9132
3220 9134 3225 9141
TIME...MOT...LOC 1948Z 130DEG 11KT 3223 9128
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TWSpecial weather statement, Aug 14, 2:49 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
249 PM CDT Sat Aug 14 2021
MSZ037-142015-
Attala MS-
249 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of central Attala
County through 315 PM CDT...
At 249 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mcadams, or 7 miles east of Durant, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mcadams and Sallis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3309 8980 3309 8968 3299 8968 3299 8981
TIME...MOT...LOC 1949Z 359DEG 7KT 3304 8974
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TWSpecial weather statement, Aug 14, 2:57 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Jackson MS
257 PM CDT Sat Aug 14 2021
ARZ074-142045-
Ashley AR-
257 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northwestern Ashley
County through 345 PM CDT...
At 257 PM CDT, Doppler radar was tracking a strong thunderstorm near
Old Milo, or 8 miles north of North Crossett, moving southeast at 10
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crossett, Fountain Hill, Old Milo and Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3321 9213 3321 9208 3324 9209 3325 9205
3327 9204 3328 9204 3328 9200 3330 9200
3331 9198 3335 9199 3335 9197 3338 9196
3339 9198 3340 9199 3340 9186 3335 9180
3314 9197 3319 9214
TIME...MOT...LOC 1957Z 299DEG 11KT 3328 9199
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TWSpecial weather statement, Aug 14, 3:37 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
337 PM CDT Sat Aug 14 2021
ARZ074-075-142130-
Chicot AR-Ashley AR-
337 PM CDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of northwestern Chicot
and Ashley Counties through 430 PM CDT...
At 337 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dermott to near Crossett. Movement was
southeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crossett, Hamburg, Dermott, North Crossett, West Crossett, Portland,
Montrose, Fountain Hill, Old Milo, Mcmillan Corner, Snyder and
Berlin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9179 3339 9146 3356 9145 3356 9136
3352 9135 3353 9135 3353 9134 3352 9131
3341 9121 3300 9190 3301 9195 3320 9211
TIME...MOT...LOC 2037Z 331DEG 11KT 3348 9135 3311 9201
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TWSpecial weather statement, Aug 14, 4:08 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
408 PM CDT Sat Aug 14 2021
ARZ074-075-MSZ034-142200-
Chicot AR-Ashley AR-Washington MS-
408 PM CDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of central Chicot,
southeastern Ashley and northwestern Washington Counties through 500
PM CDT...
At 408 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Winterville to 6 miles west of Lake
Village to near Hamburg. Movement was southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greenville, Lake Village, Metcalfe, Portland, Montrose, Parkdale,
Mcmillan Corner and Winterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3336 9143 3353 9117 3353 9084 3333 9103
3319 9129 3308 9165 3324 9177
TIME...MOT...LOC 2108Z 324DEG 12KT 3347 9111 3331 9139 3321 9177
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TWSpecial weather statement, Aug 14, 4:58 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
458 PM CDT Sat Aug 14 2021
MSZ019-034-035-040-041-142245-
Washington MS-Sharkey MS-Humphreys MS-Sunflower MS-Issaquena MS-
458 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southern Sunflower,
southern Washington, north central Issaquena, northwestern Humphreys
and northwestern Sharkey Counties through 545 PM CDT...
At 458 PM CDT, Doppler radar was tracking a strong thunderstorm near
Glen Allan, or 10 miles south of Avon, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hollandale, Inverness, Isola, Darlove, Grace, Panther Burn, Estill,
Nitta Yuma, Delta City, Murphy, Glen Allan, Mayersville and Arcola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3323 9045 3286 9105 3298 9109 3298 9113
3301 9117 3304 9113 3306 9112 3308 9115
3314 9109 3324 9103 3342 9045
TIME...MOT...LOC 2158Z 329DEG 10KT 3308 9103
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:49 PM CDT | Special Weather Statement | JAN | Attala | 26 min |
| Aug 14, 5:28 PM CDT | Flash Flood Warning | JAN | Humphreys, Sunflower, Washington | 2 hr |
| Aug 14, 12:23 PM CDT | Special Weather Statement | JAN | Franklin | 52 min |
| Aug 14, 1:27 PM CDT | Special Weather Statement | JAN | West Carroll | 33 min |
| Aug 14, 2:11 PM CDT | Special Weather Statement | JAN | Morehouse | 49 min |
| Aug 14, 2:48 PM CDT | Special Weather Statement | JAN | Richland | 27 min |
| Aug 14, 2:48 PM CDT | Special Weather Statement | JAN | Madison | 27 min |
| Aug 14, 2:13 PM CDT | Special Weather Statement | JAN | Ashley | 17 min |
| Aug 14, 2:57 PM CDT | Special Weather Statement | JAN | Ashley | 48 min |
| Aug 14, 3:37 PM CDT | Special Weather Statement | JAN | Ashley | 53 min |
| Aug 14, 4:08 PM CDT | Special Weather Statement | JAN | Chicot | 52 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.